Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 15, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Nov 19, 2013, 3:42 AM PST for 7 counties in Washington. It took effect at Nov 19, 2013, 7:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2013, 3:42 AM PST (11:42 UTC)
- In effect from
- Nov 19, 2013, 7:00 AM PST
- Expired
- Nov 19, 2013, 12:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 82 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS76 KOTX 191142 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 342 AM PST TUE NOV 19 2013 ...WINDY AND GUSTY CONDITIONS THIS MORNING... .STRONG WINDS JUST ABOVE THE SURFACE WILL BEGIN TO MIX DOWN WITH THE SUNRISE TODAY PRODUCING WIND GUSTS ON EXPOSED HIGHER TERRAIN OF THE NORTHEAST COLUMBIA BASIN OF UP TO 50 MPH. WINDS WILL DECREASE AFTER A COLD FRONT PASSAGE LATE THIS MORNING. WAZ033-035-036-192000- /O.NEW.KOTX.WI.Y.0015.131119T1500Z-131119T2000Z/ WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...ROSALIA...OAKESDALE...TEKOA...WILBUR... CHENEY...DAVENPORT...ROCKFORD 342 AM PST TUE NOV 19 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST TODAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO NOON PST TODAY. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE AS THE SUN RISES AROUND 7AM. * LOCATIONS: HIGHER TERRAIN SUCH AS THE SOUTH HILL AND THE WEST PLAINS IN SPOKANE COUNTY AND THE HIGHWAY 2 CORRIDOR IN LINCOLN COUNTY WILL BE MOST SUSCEPTIBLE TO STRONG WIND GUSTS. * IMPACTS: GUSTY WINDS MAY PRODUCE SCATTERED POWER OUTAGES AS TREE LIMBS FALL INTO POWER LINES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY CONTROLLING THE VEHICLE ON EAST WEST ROADWAYS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
966 WWUS76 KOTX 191950 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1150 AM PST TUE NOV 19 2013 WAZ033-035-036-192100- /O.EXP.KOTX.WI.Y.0015.000000T0000Z-131119T2000Z/ WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...ROSALIA...OAKESDALE...TEKOA...WILBUR... CHENEY...DAVENPORT...ROCKFORD 1150 AM PST TUE NOV 19 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY ABOVE 2000 FEET... SOUTHWEST WINDS WITH GUSTS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON ACROSS THE UPPER COLUMBIA BASIN AND WEST PLAINS BUT WILL REMAIN BELOW ADVISORY CRITERIA. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 3:29 AM PST, 13 minutes earlier.
Area forecast discussion, Nov 19, 3:29 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
329 AM PST Tue Nov 19 2013
.SYNOPSIS...
After some morning rain a cold front will pass through the region
today ushering cooler daytime high temperatures and cold overnight
lows but mainly dry conditions for the remainder of the work week.
Temperatures will moderate this weekend with continued dry
conditions.
&&
.DISCUSSION...
Today and tonight...Satellite field of motion suggests a broad
and cold upper level trough is descending into the northwest out
of the Gulf of Alaska and western Canada this morning. The dynamic
base of this trough has generated a strong surface low currently
over southern British Columbia. Early this morning the forecast
area will continue to be affected by the moist flow in the warm
sector of the surface low...but a strong cold occlusion is
entering western Washington and will drag through/slump down
through the forecast area oriented from the southwest to
northeast...moving southeast...during the late morning hours. This
frontal passage will be the boundary between the moist sub-tropical
flow responsible for overnight precipitation and a much drier
polar air mass...which will effectively shut off further
precipitation except for some lingering orographically induced
mountain snow showers over the Idaho Panhandle this afternoon.
The main weather threat for today will be windy and gusty
conditions just ahead of this occlusion especially over the
exposed terrain of the upper Columbia Basin and West Plains area.
Spokane radar VAD wind profile indicates 45 knots a couple
thousand feet above ground level which will be subject to mixing
down to the surface for a short period of time between sunrise and
the FROPA later this morning. A Wind Advisory will be issued for
this gust potential to 45 or 50mph on the exposed terrain and
possibly the South Hill of Spokane.
High temperatures today in the well mixed air mass will probably
once again top out above normal...but strong cold advection will
take over later today for a very chilly night despite continuing
breezy conditions across the region. The Okanogan Valley will be
susceptible to gusty winds tonight as a tight northerly gradient
channels dry dense Canadian Polar Continental air into the basin
through this terrain constricted invasion route. The entire
forecast area will dry out and probably clear out as well
overnight tonight. /Fugazzi
Wednesday through Saturday night: The region will start off under
a cool northwesterly jet then gradually shift under a dome of
high pressure by the weekend. This will promote dry conditions
across the Inland Northwest under mostly clear skies
Wed/Thur...giving way to filtered sun through mid and high clouds
Fri/Sat. The air mass arriving behind Tuesday's cold front will
not only be cool but extremely dry with dewpoints in the single
digits to teens. This will allow for strong radiational cooling at
night and cold overnight lows, especially Thursday and Friday.
These very dry air masses are not real conducive to widespread fog
and if any fog develops...it will be extremely shallow and
confined to immediate river valleys and/or lakes. As the ridge of
high pressure builds into the region Friday and
Saturday...forecast soundings indicate strong subsidence
inversions setting up with layer temps within 850mb-700mb warming
between 1-4C. This will equate to a moderate warming trend in the
mountains but remaining cool in the valleys. High temperatures
over the period will start off well below normal then gradually
trend warmer...toward normal by the weekend. /sb
Sunday through Monday Night: Models continue to hang onto the
ridge that was in place earlier keeping the region dry. It is not
until late Monday or early Tuesday that models indicate signs of
the ridge breaking down with another approaching Pacific system. Our
next weather system looks to push in towards the middle of the
week, but anything beyond the general trend indicating the deamplification
of the ridge is not worth buying into as we are more than a week
away. The biggest potential weather factor for this time frame
will be for fog development overnight into the morning time frame.
Daytime high temperatures look to creep above normal as we move
into next week with highs in the lower 40s for a large portion of
the region. Overnight lows look to be right on par for late
November. Overall we seem to be looking at a pretty lackluster
period for the Inland NW. /Fliehman
&&
.AVIATION...
12Z TAFS: A cold front over the Cascade Crest at 12Z will move to
KSZT-KMWH by 16Z then hang up in the Idaho Panhandle for the rest
of the day reaching the Montana/Idaho border by 06Z tonight. Ahead
of this front over the Columbia Basin LLWS will impact the KGEG
area TAF sites and KPUW with strong low level flow above breezy
surface winds and occasional showers with MVFR ceilings. After
the FROPA at KGEG between 18Z and 20Z and KPUW around 00Z winds
will shift to the west and precipitation will taper off. Strong
drying behind the front will lead to VFR conditions through 12Z
Wednesday at all TAF sites. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 49 24 34 17 35 19 / 100 10 0 0 0 0
Coeur d'Alene 46 25 35 18 37 19 / 100 10 0 0 0 0
Pullman 51 26 35 18 36 19 / 100 10 0 0 0 0
Lewiston 52 32 40 24 39 23 / 70 20 0 0 0 0
Colville 47 23 32 18 35 19 / 90 10 0 0 0 0
Sandpoint 43 24 31 15 34 19 / 100 20 0 0 0 10
Kellogg 43 25 31 18 34 20 / 100 50 0 0 0 0
Moses Lake 54 28 41 17 39 19 / 20 0 0 0 0 0
Wenatchee 51 26 39 21 38 23 / 50 10 0 0 0 0
Omak 46 20 34 16 35 20 / 30 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 7 AM this morning to Noon PST today for
Spokane Area-Upper Columbia Basin-Washington Palouse.
&&Hazardous weather outlook, Nov 18, 5:53 AM PST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PST MON NOV 18 2013 IDZ001-004-WAZ037-038-042-191400- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 553 AM PST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL BRING THE POTENTIAL FOR HEAVY MOUNTAIN SNOW TODAY THROUGH TUESDAY. ELEVATIONS ABOVE 4000 FEET COULD RECEIVE AROUND A FOOT OF SNOW. SNOW WILL IMPACT MOUNTAIN PASSES INITIALLY...BUT A TRANSITION TO RAIN OR WET NON-ACCUMULATING SNOW IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ002-003-026-027-WAZ031>036-041-043-044-191400- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 553 AM PST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.